Alert archive / Kansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 167, NWS Wichita, KS

June 1, 2019Allen County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 1, 2019, 5:31 PM CDT for Allen County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2019, 5:31 PM CDT (22:31 UTC)
Expired
Jun 1, 2019, 6:30 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 5:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:49 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 1, 2:49 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
249 PM CDT Sat Jun 1 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 249 PM CDT Sat Jun 1 2019

Despite rather weak surface convergence, isolated to widely
scattered convection is still expected to develop by early this
evening along the southward sagging weak cold front as it moves
across southern Kansas. Initial updrafts will move into east
central Kansas with development further west into south central
Kansas, though perhaps more isolated initially with a large hail
risk. Rather modest low and mid-level flow should tend to favor
multi-cell clusters later this evening with a damaging wind
threat as storms push toward the Oklahoma border. Localized heavy
rainfall could also result in isolated flash flooding this
evening. Expect the bulk of convection to push south into northern
Oklahoma by late evening/overnight, though will keep modest
chances near the Oklahoma border. While we will maintain chances
for convection through early this week, it appears the better
chances/coverage may evolve during the late night and morning
hours, as the central high Plains will be favored for late day
convection with the mean westerly flow moving the storm
clusters/potential mesoscale systems across portions of the
forecast area. This looks especially so late Sunday night through
Monday morning as better moisture flux in the return southerly
flow should maintain convection moving into the area, perhaps
festering into midday Monday. A more northerly track may be
favored late Monday night across north central Kansas in concert
with the better moisture flux and elevated baroclinic zone.

Darmofal

.LONG TERM...(Wednesday through Saturday)
Issued at 249 PM CDT Sat Jun 1 2019

It still looks periodically wet and stormy for the mid-week
periods, as the upper trof/low over the northern Baja/southwest
CONUS moves eastward into the central/southern Plains by Wednesday
night/Thursday. There may be support developing for decreasing
precip chances by the end of the week, if trends continue to
move the upper low/trof eastward into the mid-Mississippi and
lower Ohio Valleys.

KED

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1207 PM CDT Sat Jun 1 2019

VFR conditions will prevail across central and southern Kansas as
a slow moving cold front sinks southward across the region.
Scattered thunderstorms could develop over southern Kansas for
later this afternoon and evening, therefore put some vicinity
storms for ICT and CNU sites. Otherwise winds will switch to the
north behind the front tonight and then more to a easterly
direction by Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    63  79  64  78 /  30  20  40  60
Hutchinson      61  78  62  78 /  20  20  40  50
Newton          61  77  62  76 /  20  10  40  60
ElDorado        61  78  62  77 /  20  10  30  50
Winfield-KWLD   62  79  63  78 /  40  20  40  60
Russell         58  77  61  79 /  10  20  40  50
Great Bend      60  77  61  80 /  20  20  50  50
Salina          59  79  61  79 /  10  10  30  50
McPherson       60  78  62  78 /  10  10  40  50
Coffeyville     63  81  63  78 /  40  20  30  50
Chanute         61  79  61  76 /  40  10  30  50
Iola            61  79  61  76 /  40  10  20  50
Parsons-KPPF    62  80  62  77 /  40  20  30  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...None.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...CDJ
Hazardous weather outlook, Jun 1, 3:33 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
333 PM CDT Sat Jun 1 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
333 PM CDT Sat Jun 1 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

River flooding continues across portions of the area. Please
continue to monitor river warnings and statements for the latest
information.

Strong to severe thunderstorms are possible this evening across
south central and southeast Kansas. The storms will be capable of
half dollar size hail and damaging wind gusts of 60 to 70 mph.
Locally heavy rainfall can also be expected with the stronger
storms which may renew or aggravate flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

River flooding will continue this next week. Please continue to
monitor river warnings and statements for the latest information.

Periodic chances for thunderstorms will affect the region most of
next week with strong to severe storms possible. Heavy rainfall
could also renew or aggravate flooding as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is a remote possibility this evening across south
central and southeast Kansas.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:25 PM CDTSevere Thunderstorm WarningICTAllen65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.